Florida, 2025

Flash Flood and Damaging Wind in Florida, July 9, 2025

July 9, 2025 · NWS JAX · 11 events in 5 counties and zones

An upper level low and high moisture content fueled widespread, slow-moving storms across the local area. More diurnal instability developed along the Atlantic coast sea breezes where a few stronger storms with wet downburst winds developed in the afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An upper level low and high moisture content fueled widespread, slow-moving storms across the local area. More diurnal instability developed along the Atlantic coast sea breezes where a few stronger storms with wet downburst winds developed in the afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 9, 12:27 PM EST, 33 minutes earlier.

Area forecast discussion, Jul 9, 12:27 PM EST, 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
127 PM EDT Wed Jul 9 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE, FIRE WEATHER...

.NEAR TERM...
Issued at 125 PM EDT Wed Jul 9 2025

For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf

The SE GA and NE FL region remains in a pattern of upstream
mid-level troughing. A stronger, more negatively-tilted
shortwave rounding the base of the broader trough will
provide a bit more emphasis to higher end convective coverage
and locally intense for some locations this afternoon and
evening. Deep layer flow supports a conveyor belt of moisture
into the area, and this is depicted in the boundary layer
by a moisture-laden southwesterly flow along the western edge
of the Bermuda High. PWATs were already a whopping
2.16" per this morning's 00Z JAX sounding, well exceeding the 90th
climatological percentile and just shy of the daily maximum for
this time of year.

Scattered convective initiation has commenced across interior
southeast GA and northern Suwannee Valley this late morning
and will become scattered to numerous in coverage by mid to
late afternoon.

Instability will be heightened this mid afternoon and early
evening due to marketable surging moisture on the order of
2500-2800 J/kg MUCAPE, with slightly higher in some locations. As
a result of our anomalously moist environment, there is a
potential for precip- loaded downdrafts of 40-60 mph tstm wind
gusts, especially across SE GA area where SPC has hoisted a
Marginal Risk. Without a pronounced steering flow (light winds
aloft) some storms that form may move very slowly perhaps even
backbuild at times. A narrow corridor north and east of Waycross
has been outlooked in a Slight Risk for Excessive Rainfall by WPC.

Later in the afternoon and early evening, another area of better
risk for severe storms capable of wet downbursts of 40-60 mph, will
be across NE FL near the St. Johns River extending down to north
central FL late afternoon and pushing toward the Atlantic coast during
the early evening where diurnal instability can build and the east coast
sea breeze moving inland provides added impetus for lift/convergence.

Rainfall coverage will gradually dwindle through the night as the
upper level slowly edges eastward across the area with stronger
lift shifting offshore of the local coast. SW flow continues, so
early morning Gulf Coast convection edging inland is expected once
again.

Overnight lows continue to range in the 70s.

&&

.SHORT TERM...
(Thursday through Friday night)
Issued at 125 PM EDT Wed Jul 9 2025

Slightly drier air over most of the area going into Thursday with
PWAT values under 2" over most of northeast Florida, with some of
the higher values hovering over southeast Georgia. This will lower
precip chances compared to Wednesday, especially over northeast
Florida. Afternoon rain and storms are still expected as
temperatures increase into the afternoon and sea-breezes converge
inland. Southwesterly winds will aid in bringing the gulf sea-
breeze well inland creating best chances for isolated storms west
of I-95. Temperatures increase slightly to be in the low 90s over
inland areas with coastal locations staying slightly cooler.
Overnight temperatures will be in the low to mid 70s with
temperatures along the coast in the mid to upper 70s. Friday, very
similar conditions as Thursday with a dry slot moving in over
portions of northeast Florida in the late afternoon to early
evening hours. This will help dampen some of the showers and
storms in the area during that time. Winds continue out of the
southwest creating higher chances for rain and storms inland,
mainly west of I-95. High daytime temperatures will be in the low
to mid 90s, staying slightly cooler along the coast. Overnight,
showers may linger north of HWY-82 in southeast Georgia going into
the late evening but will dissipate by midnight. Low temperatures
will be in the low to mid 70s inland, staying slightly warmer at
coastal locations.

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 125 PM EDT Wed Jul 9 2025

Diurnal heating and sea-breeze convergence will be the driving
factor going into the extended period with daily rain and
thunderstorm chances. Rain chances will get started over inland
northeast Florida in the morning and increasing in intensity and
coverage each afternoon. The Gulf sea-breeze will make its way
well inland through the week, creating the highest storm chances
west of I-95. Daily high temperatures will be in the low to mid
90s with some areas seeing temperatures in the upper 90s going
into the beginning of next week. Heat indices will peak in the
100-105 degree range over the weekend and into Monday before
temperatures begin to cool into Tuesday.

&&

.AVIATION...
(18Z TAFS)
Issued at 125 PM EDT Wed Jul 9 2025

Outside of rain, VFR conditions prevail through the period. This
morning, light WSW winds under multilayered clouds with a few
showers passing by GNV. The Atlantic sea breeze will shift inland
around 16-18Z shifting winds to SSE for coastal TAF. VCTS expected
for all TAF sites this afternoon and early evening with PROB30s
in place for heavier storms. TEMPO groups have been added based on
radar trends later today for TS and associated heavy rainfall
restrictions.

&&

.MARINE...
Issued at 125 PM EDT Wed Jul 9 2025

High pressure extending across central Florida and a surface
trough across Georgia will bring prevailing southwest winds,
shifting onshore each afternoon as the Atlantic sea breeze moves
inland. Scattered showers and storms will move offshore of the
coast in the afternoon and early evening. Some storms may produce
strong gusty winds and frequent lightning.

Rip Currents: Moderate risk Thu for NE FL beaches and low risk
for SE GA beaches as easterly swells have fallen compared
to previous days. The rip current risk will be greater in the
afternoon as SE winds develop with the sea breeze.

&&

.FIRE WEATHER...
Issued at 125 PM EDT Wed Jul 9 2025

Weaker westerly winds at the surface and aloft have created
conditions for patchy low daytime dispersion today with poor to
fair dispersion elsewhere. These weaker winds have created slow
moving storms, producing heavy rainfall and increasing chances for
localized flooding. Winds increase slightly over the next couple
of days, greatly improving daytime dispersion to fair to generally
good Thursday and some patchy high dispersion over southeast
Georgia Friday. Afternoon rain and thunderstorms will continue
through the period with the highest chances west of I-95 with the
dominating Gulf sea-breeze.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  92  73  93 /  30  60  30  60
SSI  76  91  77  91 /  30  40  20  40
JAX  74  94  75  96 /  40  40  10  50
SGJ  75  92  75  93 /  40  40  10  40
GNV  73  94  72  95 /  30  50  10  60
OCF  74  92  73  93 /  30  40  10  60

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jul 9, 11:41 AM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1241 PM EDT Wed Jul 9 2025

GAZ154-165-166-091715-
Inland Camden GA-Coastal Glynn GA-Coastal Camden GA-
1241 PM EDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CAMDEN AND SOUTH
CENTRAL GLYNN COUNTIES THROUGH 115 PM EDT...

At 1241 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Woodbine, moving east at 10 mph.

HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Excessive cloud-to-ground lightning is
         occurring.

Locations impacted include...
Brunswick, Jekyll Island, and Dover Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3098 8139 3096 8163 3105 8167 3120 8148
      3102 8138
TIME...MOT...LOC 1641Z 248DEG 7KT 3103 8159

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CHANEY
Special weather statement, Jul 9, 12:02 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
102 PM EDT Wed Jul 9 2025

GAZ132-149-250-091745-
Atkinson GA-Coffee GA-Northern Ware GA-
102 PM EDT Wed Jul 9 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN COFFEE...EASTERN
ATKINSON AND NORTHWESTERN WARE COUNTIES THROUGH 145 PM EDT...

At 101 PM EDT, Doppler radar was tracking strong thunderstorms
developing along an outflow boundary from near Douglas to near
Pearson. Movement was northeast at 25 mph.

HAZARD...Wind gusts around 40 mph and excessive cloud-to-ground
         lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Excessive cloud-to-ground lightning is
         occurring.

Locations impacted include...
Douglas, Pearson, Nicholls, West Green, Millwood, Axson, and Bickley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3167 8266 3161 8263 3156 8263 3156 8260
      3154 8259 3147 8260 3147 8256 3130 8247
      3121 8286 3156 8297
TIME...MOT...LOC 1701Z 224DEG 22KT 3151 8290 3131 8278

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

CHANEY
Local storm report, Jul 9, 12:26 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
126 PM EDT Wed Jul 9 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     Hail             Douglas                 31.51N 82.85W
07/09/2025  E0.25 Inch       Coffee             GA   Public

            Pea size hail reported by mPing.

&&

KC
Special weather statement, Jul 9, 12:32 PM EST, 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
132 PM EDT Wed Jul 9 2025

GAZ132-134-149-250-091800-
Bacon GA-Atkinson GA-Coffee GA-Northern Ware GA-
132 PM EDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN COFFEE...
NORTHEASTERN ATKINSON...NORTHWESTERN WARE AND SOUTHWESTERN BACON
COUNTIES THROUGH 200 PM EDT...

At 132 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Nicholls, or 13 miles southwest of Alma, moving east
at 15 mph.

HAZARD...Wind gusts of 45 to 55 mph, penny size hail, and excessive
         cloud-to-ground lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Excessive cloud-to-ground lightning is occurring.

Locations impacted include...
Dixie Union and Bickley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3151 8244 3133 8241 3134 8268 3148 8271
TIME...MOT...LOC 1732Z 256DEG 12KT 3139 8261

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

CHANEY
Special weather statement, Jul 9, 12:43 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
143 PM EDT Wed Jul 9 2025

GAZ132>134-091815-
Bacon GA-Coffee GA-Jeff Davis GA-
143 PM EDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL COFFEE...WESTERN
BACON AND SOUTHWESTERN JEFF DAVIS COUNTIES THROUGH 215 PM EDT...

At 143 PM EDT, Doppler radar was tracking a strong thunderstorm over
West Green, or near Broxton, moving northeast at 15 mph.

HAZARD...Wind gusts around 40 mph, pea size hail, and excessive
         cloud-to-ground lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Excessive cloud-to-ground lightning is occurring.

Locations impacted include...
Snipesville, West Green, and Denton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3176 8255 3152 8269 3159 8288 3186 8278
TIME...MOT...LOC 1743Z 210DEG 14KT 3162 8277

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CHANEY
Special weather statement, Jul 9, 12:53 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
153 PM EDT Wed Jul 9 2025

GAZ151-250-091830-
Pierce GA-Northern Ware GA-
153 PM EDT Wed Jul 9 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PIERCE AND NORTH
CENTRAL WARE COUNTIES THROUGH 230 PM EDT...

At 153 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pebble Hill, or near Waycross, moving northeast at 10 mph.

HAZARD...Wind gusts around 40 mph, pea size hail, and excessive
         cloud-to-ground lightning.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible. Excessive cloud-to-ground lightning is occurring.

Locations impacted include...
Waycross, Jamestown, Pebble Hill, and Dixie Union.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3120 8253 3132 8257 3141 8234 3123 8225
TIME...MOT...LOC 1753Z 240DEG 7KT 3128 8245

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CHANEY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 heavy rain, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Heavy Rain, Baker

When
July 9, 1:00 PM EST to 2:00 PM EST
Where
Baker County, 2.16 mi SSW of Macclenny
Reported by
Mesonet
Coordinates
30.250, -82.130

FSWN Macclenny Raiford Road Church site reported 2.13 inches of rain fall from 2 pm to 3 pm.

Heavy Rain, Duval

When
July 9, 1:29 PM EST to 2:29 PM EST
Where
Duval County, 2.39 mi NNW of Bowden
Reported by
Mesonet
Coordinates
30.300, -81.640

Personal weather station San Marco - KFLJACKS24, received 3.21 inches of rain during the past hour.

Heavy Rain, Duval

When
July 9, 1:34 PM EST to 2:34 PM EST
Where
Duval County, 2.76 mi WSW of Arlington
Reported by
Mesonet
Coordinates
30.310, -81.640

Personal weather station St Nicholas - KFLJACKS4522, received 2.64 inches of rain during the past hour.

Heavy Rain, Duval

When
July 9, 1:54 PM EST to 2:54 PM EST
Where
Duval County, 0.91 mi SE of Otis
Reported by
Mesonet
Coordinates
30.290, -81.870

Personal weather station Whitehouse - KFLJACKS68, received 2.4 inches of rain during the past hour.

Thunderstorm Wind, Duval

When
July 9, 2:10 PM EST
Where
Duval County, 1.51 mi NNW of Bowden
Measured
40 kt (46 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
30.290, -81.630

A video of a powerline coming down at the | intersection of Philips Hwy and Emerson St | was relayed via broadcast media. Duval | County Watch Office reported that | Jacksonville experienced an electrical | outage affecting an estimated 4,833 JEA | customers. Multiple locations in | Jacksonville are reporting power outages. | Time was estimated by radar. The cost of damage was unknown but estimate for inclusion of the event in Storm Data.

Flash Flood, Duval

When
July 9, 2:15 PM EST to 3:30 PM EST
Where
Duval County, 1.29 mi ESE of Simpson Yard to 2.06 mi SW of Arlington
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
30.341, -81.711

At 3:30 pm local, broadcast media reported flooding on Hendricks Ave | in San Marco. Standing water in the streets | was at about 6 inches deep and cars were still | driving through the flood water. Wake from cars driving | through pushed some water into businesses and homes. Two cars stalled in floodwaters | along Riviera St. A swift water rescue of an elderly couple was conducted when their car stalled in floodwaters in San Marco. At 3:38 pm, broadcast media shared a video of flooding along Edgewood Avenue between Beaver Street and Broadway Avenue. Cars were | able to pass through but floodwaters went up | to halfway up the tires.

Heavy Rain, Nassau

When
July 9, 3:00 PM EST to 4:00 PM EST
Where
Nassau County, 0.91 mi NW of Hilliard Airpark
Reported by
Mesonet
Coordinates
30.690, -81.910

Mesonet station GW4436 HILLIARD received over 2 inches of rain in the past hour.

Heavy Rain, Putnam

When
July 9, 3:15 PM EST to 4:15 PM EST
Where
Putnam County, 3.9 mi SSW of Grandin
Reported by
Mesonet
Coordinates
29.670, -81.950

Mesonet station DW9112 Hawthorne measured 2.01 inches of rain in one hour.

Heavy Rain, St. Johns

When
July 9, 3:30 PM EST to 4:08 PM EST
Where
St. Johns County, 0.6 mi W of Glimpse of Glory
Reported by
Public
Coordinates
29.920, -81.390

About 2.5 inches fell between 4:30 pm to 5:08 pm.

Heavy Rain, St. Johns

When
July 9, 3:33 PM EST to 4:33 PM EST
Where
St. Johns County, 0.6 mi W of Glimpse of Glory
Reported by
Public
Coordinates
29.920, -81.390

Sebastian Cove - KFLSTAUG853 measured 4 inches of rain in the past hour.

Heavy Rain, St. Johns

When
July 9, 3:53 PM EST to 4:43 PM EST
Where
St. Johns County, 0.91 mi NE of St Augustine
Reported by
Public
Coordinates
29.890, -81.310

Lyon Building - KFLSTAUG994 measured 4.38 inches of rain in 50 minutes.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1274460, 1274461, 1274462, 1274463, 1274728, 1274726, 1274465, 1274468, 1274466, 1274470, 1274471.